Alert archive / Idaho / Special Weather Statements in 2017
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Feb 21, 2017, 8:21 AM MST for Fremont County, Madison County, Teton County, Idaho. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 21, 2017, 8:21 AM MST (15:21 UTC)
- Expired
- Feb 21, 2017, 8:45 AM MST
- In force
- 24 min
- Issued by
- NWS Pocatello, ID
Counties Fremont County, ID, Madison County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 143 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 8:27 AM MST | NON-TSTM WND GST 49 | 1 Nw Rexburg, ID | ASOS STATION REXBURG AIRPORT /RXE/. |
| Feb 21, 8:30 AM MST | NON-TSTM WND GST 52 | 7 S Hamer, ID | MESONET STATION 6 S HAMER /ITD94/. |
| Feb 21, 8:35 AM MST | NON-TSTM WND GST 51 | 2 Nne Sugar City, ID | MESONET STATION 1 NNE SUGAR CITY /ARLSUG/. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719
WWUS85 KPIH 211521
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
821 AM MST TUE FEB 21 2017
IDZ019-020-023-211545-
Caribou Highlands ID-Upper Snake Highlands ID-
Upper Snake River Plain ID-
821 AM MST TUE FEB 21 2017
...STRONG WINDS AND SMALL HAIL HEADING FOR TETON...FREMONT...CENTRAL
JEFFERSON...NORTHEASTERN BONNEVILLE AND MADISON COUNTIES UNTIL 845
AM MST...
At 815 AM MST, Doppler radar was tracking line of gusty winds near
Teton, or 7 miles east of Rexburg, moving northeast. Small pea size
hail is possible within this line as well.
Wind gusts up to 55 mph will be possible with this storm.
Locations impacted include...
Rexburg, Driggs, Ashton, Felt, Marysville, Victor, Sugar City, Teton,
Parker, Tetonia, Drummond, Egin, Ponds Lodge, St Anthony, Plano,
Chester, Last Chance, Island Park Reservoir, Ashton Reservoir and
Warm River.
LAT...LON 4356 11113 4376 11165 4380 11235 4442 11151
4444 11110 4413 11109 4412 11105 4366 11105
TIME...MOT...LOC 1515Z 240DEG 49KT 4379 11165
$$
NP/DMHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Feb 21, 2:29 AM MST, 5 hours 52 minutes earlier.
Area forecast discussion, Feb 21, 2:29 AM MST, 5 hours 52 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 229 AM MST Tue Feb 21 2017 .SHORT TERM...Today through Thursday night. Expect precipitation to continue today but likely not as heavy with winter storm warnings continuing for central mountains and upper Snake River Highlands near the Montana and Wyoming borders. Another 3 to 6 inches of snow may fall in those regions. Lower elevations will continue to see rain showers with isolated thunderstorms possible this afternoon in all areas with instability in place and cold frontal passage. Expect windy conditions in the southern highlands and Snake River Plain and Magic Valley with wind advisories in effect until 8 pm with gusts over 40 mph expected. Snow levels will drop to valley floors overnight but precipitation should mainly end other than very light showers. Upper trof will approach Wednesday with snow showers returning to all areas. Expect light accumulations everywhere Wednesday through Thursday night with most likely snow areas in Snake River Plain and southeast highlands. Generally 1 to 4 inches of snow are possible everywhere in this time frame. GK .LONG TERM...Friday through next Tuesday. Both the GFS and ECMWF appear to be trending further off shore as the next trough drops south across WRN Canada into the NW coastal waters Friday afternoon which leaves SE Idaho falling between an exiting wave to the east and a developing Low to the WNW. The low continues to drift SSW Saturday as a backdoor Canadian trough settles south across the NRN Rockies. The main change with this model cycle is that the low off the California coast becomes invigorated and infused with sub- tropical moisture Saturday night before lifting inland Sunday and Monday with attending moderate to heavy precipitation. The models also warm things up introducing a mix of rain and snow throughout the Snake River Plain whereas previously we remained under a cold trough. Gave this new wrinkle some space in the mix of the new forecast and if the trend continues we can bump the precipitation chance up even further. Drier and cooler NW flow breaks into the region by Tuesday. Huston && .AVIATION...A strong moist SW flow was present over SE Idaho early this morning as a swath of moderate rain lifted north through the Snake River Plain. Statistical guidance is indicating that the very strong winds aloft will mix down toward the surface today especially behind the advancing swath of precipitation. Instability showers should return to the area this afternoon dying out by early evening. Snake Plain terminals should see prevailing VFR conditions with TEMPO MVFR CIGS in -SHRA this afternoon along with the strong winds. KSUN is expected to remain at or below airfield minimums until later this afternoon or evening when the instability helps mix things out. Again, the models are showing a deep saturated layer over KDIJ and remain of little help in preparing the terminal forecast. Would expect some brief improvement this afternoon as the atmosphere destabilizes but then filling back in with convection until partial clearing late tonight. Huston && .HYDROLOGY...Moderate precipitation amounts and mild low to mid elevation temperatures the past several days have maintained and potentially worsened low land flooding threat across the region. Minidoka county has, in particular, seen increased low land flooding. Will continue all low land flood headlines. With significant rain expected overnight through tomorrow below 6500 feet, some of the flood advisory areas may see increased flooding. These areas, to include Eastern Custer, Central Blaine, Jefferson, Southeast Butte, Northwestern Bonneville, Western Madison, and Southwest Caribou counties, may need to be upgraded to flood warnings. Some rises have been seen in area creeks, and continuing to see small responses on the rivers as well. Have also issued a flood warning for Portneuf River at Pocatello with river forecasted to rise to flood stage Tuesday morning. Current trend is to decrease crest and shorten time the gage spends above flood stage. Wyatt && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM MST this evening for IDZ017-020>022. Winter Storm Warning until 3 PM MST this afternoon for IDZ018- 019-031. &&
In the hours before
Special weather statement, Feb 21, 8:21 AM MST, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
821 AM MST TUE FEB 21 2017
IDZ019-020-023-211545-
Caribou Highlands ID-Upper Snake Highlands ID-
Upper Snake River Plain ID-
821 AM MST TUE FEB 21 2017
...STRONG WINDS AND SMALL HAIL HEADING FOR TETON...FREMONT...CENTRAL
JEFFERSON...NORTHEASTERN BONNEVILLE AND MADISON COUNTIES UNTIL 845
AM MST...
At 815 AM MST, Doppler radar was tracking line of gusty winds near
Teton, or 7 miles east of Rexburg, moving northeast. Small pea size
hail is possible within this line as well.
Wind gusts up to 55 mph will be possible with this storm.
Locations impacted include...
Rexburg, Driggs, Ashton, Felt, Marysville, Victor, Sugar City, Teton,
Parker, Tetonia, Drummond, Egin, Ponds Lodge, St Anthony, Plano,
Chester, Last Chance, Island Park Reservoir, Ashton Reservoir and
Warm River.
LAT...LON 4356 11113 4376 11165 4380 11235 4442 11151
4444 11110 4413 11109 4412 11105 4366 11105
TIME...MOT...LOC 1515Z 240DEG 49KT 4379 11165
NP/DMHThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:54 AM MST | High Wind Warning | PIH | 9 hr | |
| Feb 21, 12:03 PM MST | Areal Flood Warning | PIH | Franklin, Oneida | 24 hr |
| Feb 21, 12:21 PM MST | Areal Flood Warning | PIH | Bannock, Bingham, Caribou, Oneida, Power | 24 hr |
| Feb 21, 12:31 PM MST | Areal Flood Advisory | PIH | Bonneville, Jefferson, Madison | 24 hr |
| Feb 21, 12:32 PM MST | Special Weather Statement | PIH | Bingham | 43 min |
| Feb 21, 12:58 PM MST | Areal Flood Advisory | PIH | Bannock, Power | 24 hr |
| Feb 21, 1:47 PM MST | Winter Weather Advisory | PIH | 13 hr | |
| Feb 21, 1:51 PM MST | Special Weather Statement | PIH | Oneida | 24 min |
| Feb 21, 4:03 PM MST | Areal Flood Warning | PIH | Caribou | 66 hr |
Nearby
Special Weather Statements in Idaho, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.